On the limiting distribution of fractional parts of extreme order statistics

R.J.G. Wilms

    Research output: Book/ReportReportAcademic

    25 Downloads (Pure)

    Abstract

    Let X_2, X_2, ... be a sequence of independent and identically distributed random variables with distribution function F, and suppose that F belongs to the domain of attraction of an extreme value distribution. We give (additional) sufficient conditions on F for the fractional part of max (X_1, X_2, ..., X_n) to converge in distribution to a random variable with a uniform distribution on [0,1), or to diverge in distribution as n -> infinity. Key Words & Phrases: distribution (modulo 1), extreme value theory, Fourier-Stieltjes coefficients, fractional part.
    Original languageEnglish
    Place of PublicationEindhoven
    PublisherTechnische Universiteit Eindhoven
    Number of pages15
    Publication statusPublished - 1993

    Publication series

    NameMemorandum COSOR
    Volume9313
    ISSN (Print)0926-4493

    Fingerprint Dive into the research topics of 'On the limiting distribution of fractional parts of extreme order statistics'. Together they form a unique fingerprint.

    Cite this